Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having itchy hives, swollen mouth, and cough. Biopsy showed psoriasis. Had terbinafine. What is the dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
took terbinafine had bad reaction skin came up in hives and itched and skin came off mouth swelled had a cough had a biopsy and it showed i had psoriasis this is not in my family history the doctors say that i must have had this before can you let me have your opinion also my finger nails have now grow out with ridges how long does terbinafine stay in your body when you have stopped taking the tablets i do not want to pay £29.00 a month only £15.00 for answer to above
Posted Mon, 13 May 2013 in Psoriasis
Answered by Dr. Achuo Ascensius 5 hours later
thanks for the query.

Terbinafine is an antifungal drug with a known history of cutaneous allergic reactions in people who are allergic to it. Skin itch, swellings and ulceration are typical of drug reactions and in severe forms may present with skin ulcerations or especially around body cavities such as the mouth.

Terbinafine has a variable half life but most importantly, the first thing to do is to stop taking it and never do take it again as the nest time symptoms may be worst.

Psoriasis is a chronic skin disease which typically comes and goes and presents with thick silvery scales on red patches, Thickened and ridged nails, swollen and stiff joints etc.

The precise cause of psoriasis is unknown but it is believe that the immune system malfunctions and interacts with the environment to cause psoriasis. Risk factors include family history which is seen in up to 40% of people with psoriasis, tobacco, stress, obesity, HIV and bacterial infections, drug reactions etc.

Treatment options vary from
-topical agents such as; corticosteroids, retinoids, salycylic acid, coal tar etc
-phototherapy using uv light
-oral or injectable agents such as retinoids, methotrexate, cyclosporine, hydroxyurea, infliximab etc.
Your treating dermatologist will know these drugs and will choose his that is more confident in.

more importantly, lifestyle modifications are very important such as daily bath, useof medicated prednisolone creams or salicylic acid creams, exposure of affected areas to sunlight, avoid triggers of psoriasis such as drugs and others in your case and avoid alcohol.
Hope this answers your query. If you have further query, i will be ready to help.
Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor